Louisiana, 2015Tornadoes in Louisiana, December 21, 2015
December 21, 2015 · NWS LCH · 2 events in 1 county or zone
A line of strong storms along a cold front pushed across the region producing two tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong storms along a cold front pushed across the region producing two tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 21, 3:37 PM CST, 1 hour 46 minutes earlier.
Area forecast discussion, Dec 21, 3:37 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
337 PM CST MON DEC 21 2015
.DISCUSSION...
AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS OUR REGION THIS
AFTERNOON...PRODUCING SHOWERS AND A FEW THUNDERSTORMS. THIS
ACTIVITY SHOULD TAPER OFF THIS EVENING...SETTING UP THE POTENTIAL
FOR PATCHY FOG AFTER MIDNIGHT. WILL NEED TO MONITOR THIS SETUP AS
A DENSE FOG ADVISORY MAY BE NECESSARY LATER TONIGHT.
RAIN CHANCES WILL BE LOWER TOMORROW...BEFORE THE NEXT SHORTWAVE
MOVES INTO THE AREA TUESDAY NIGHT AND WEDNESDAY. PER SPC...SLIGHT
RISK IS NORTH OF OUR REGION...BUT A MARGINAL RISK DOES EXTEND DOWN
ACROSS OUR REGION. WHILE A LARGE-SCALE SEVERE WEATHER OUTBREAK IN
UNLIKELY IN OUR AREA...A FEW STORMS COULD BECOME ORGANIZED ENOUGH
TOP PRODUCE AN ISOLATED TORNADO OR DAMAGING WINDS.
WHILE CHRISTMAS EVE LOOKS TO BE MOSTLY DRY...THE NEXT SHORTWAVE
COMES IN CHRISTMAS DAY ON FRIDAY SO ANOTHER ROUND OF SHOWERS AND A
FEW THUNDERSTORMS CAN BE EXPECTED. THE WEEKEND COULD REMAIN IN AN
ACTIVE PATTERN AS WELL...BEFORE A COLD FRONT SWEEPS ACROSS THE
AREA LATE SUNDAY INTO MONDAY.
TEMPERATURE-WISE THIS WEEK...WE WILL RUN 15 DEGREES ABOVE NORMAL
FOR HIGH TEMPERATURES...AND 20 DEGREES ABOVE NORMAL FOR LOWS.
FINALLY...WITH THE PERSISTENT ONSHORE FLOW...TIDES WILL RUN A FOOT
OR SO ABOVE NORMAL THIS WEEK. TIDES SHOULD REMAIN BELOW CRITERIA
FOR A COASTAL FLOOD ADVISORY...BUT DURING ANY GUSTY WINDS DURING
THUNDERSTORMS...TIDES COULD BRIEFLY GO UP TO THE THRESHOLD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 62 74 65 76 / 30 20 50 70
LCH 64 74 65 76 / 30 20 50 40
LFT 66 75 67 77 / 60 30 60 60
BPT 64 74 66 76 / 20 20 40 40
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
PUBLIC...15
Hazardous weather outlook, Dec 21, 4:44 AM CST, 12 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
444 AM CST MON DEC 21 2015
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
444 AM CST MON DEC 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS MORNING ACROSS SOUTHEAST TEXAS...AND WILL
SPREAD INTO SOUTHWEST LOUISIANA FOR THE AFTERNOON. WHILE A FEW
STRONG THUNDERSTORMS MAY DEVELOP...NO SEVERE WEATHER IS EXPECTED.
A FEW SPOTS MAY RECEIVE LOCALLY HEAVY RAIN AND BRIEF LOCALIZED
FLOODING...BUT NO WIDESPREAD FLOODING IS EXPECTED. RAIN CHANCES
WILL DIMINISH TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA TUESDAY
NIGHT AND WEDNESDAY. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS LATE TUESDAY AND WEDNESDAY. A FEW STORMS COULD MAY
APPROACH SEVERE LIMITS. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR
MOST OF THE REMAINDER OF THE WEEK. BEYOND WEDNESDAY...NO SEVERE
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
GMZ430-432-435-450-452-455-470-472-475-221045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
444 AM CST MON DEC 21 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED. A FEW STRONG THUNDERSTORMS MAY DEVELOP WITH GUSTY WINDS
POSSIBLE. MARINERS SHOULD MONITOR THE LATEST FORECASTS AND
EXERCISE CAUTION WHEN NAVIGATING TODAY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA TUESDAY
NIGHT AND WEDNESDAY. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS LATE TUESDAY AND WEDNESDAY. A FEW STORMS COULD MAY
APPROACH SEVERE LIMITS. THERE WILL BE A CHANCE OF SHOWERS AND
THUNDERSTORMS FOR MOST OF THE REMAINDER OF THE WEEK. BEYOND
WEDNESDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME.
ALSO...WINDS MAY EXCEED 20 KNOTS ESPECIALLY IN THE OFFSHORE WATERS
ON WEDNESDAY AS LOW PRESSURE MOVES ACROSS THE CENTRAL PLAINS. THIS
MAY ALLOW FOR WAVES TO REACH 7 FEET. WINDS AND WAVES WILL SUBSIDE
BEGINNING ON WEDNESDAY. WINDS AND WAVES WILL SUBSIDE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Tornado, Rapides
- When
- December 21, 5:23 PM CST to 5:32 PM CST
- Where
- Rapides County, 2.73 mi SSW of Calcasieu to 1.94 mi SW of Melder
- Rating
- EF1
- Path length
- 4.5 mi
- Path width
- 30 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.043, -92.734
This tornado began along highway 112 where it uprooted some trees. It crossed the Calcasieu River and damaged the roof of one home and a barn on East River Road, as well as uprooting several trees. When it reached Peniel Loop Road it flipped a travel trailer where a man was inside. He was transported to a hospital for injuries. Several more trees were uprooted in the Peniel Loop Road area before the tornado dissipated.
Tornado, Rapides
- When
- December 21, 6:38 PM CST to 6:46 PM CST
- Where
- Rapides County, 0.81 mi SW of Moreland to 0.92 mi NE of Latanier
- Rating
- EF1
- Path length
- 4.26 mi
- Path width
- 30 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.191, -92.428
The tornado touched down near Highway 71 less than a mile north of LSU Alexandria downing a tree onto a garage destroying it. Several mobile homes received minor damage. A car also had a tree fall on it. The tornado dissipated near Highway 1 where several more trees were uprooted. The tornado was visually seen and photographed by several people.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Oregon, December 21, 20152 injured · $1.5 million · 62 kt wind · 13 events
- High Wind in Washington, December 21, 2015$1.1 million · 82 kt wind · 8 events
- Hail and Damaging Winds in Missouri, December 21 to 23, 2015$30,000 · 52 kt wind · 5 events
- Winter Storm and Heavy Snow in Colorado, December 21 to 23, 201515 events
- Heavy Snow in Washington, December 21 to 22, 201514 events
- Heavy Snow in Idaho, December 21 to 22, 201511 events
- Flash Flood and Winter Storm in California, December 21 to 22, 201511 events
- Winter Storm and High Wind in Wyoming, December 21 to 22, 201564 kt wind · 7 events
- Winter Storm in Utah, December 21 to 23, 20157 events
- Heavy Snow in Nevada, December 21 to 24, 20157 events
- Winter Storm in Wyoming, December 21 to 23, 20156 events
- High Wind in Oregon, December 21, 201562 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611721, 611727.